Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Spots on chest, applied topical steroid cream. Taking synthroid. Is it related?

I started noticing some spots on my chest almost 2 years ago. At first I didn t think much of it because there was only a few, but as time went by, I noticed some more. My family doctor told me not to worry as it could simply be dry skin or maybe eczema . However it s been spreading mostly in humid conditions (during hot summer temperatures, working out at the gym , etc). He even gave me a topical steroid cream to apply on the spots, and after a few applications, the spots were disappearing and leaving a slight discolouration. However, when I stopped applying the cream after a few days, more spots were forming. They seem to turn paler and dry when I slightly scratch them, then go back to their pinkish colour. I have them on my chest area, abdomen, lats, inner tighs and lately, on the back of my neck. My wife also noticed a darker spot in the middle of my back, which was small at first but spread much bigger in a matter of months. I haven t noticed the progress much since I don t have it at view all the time. That spot is darker than the ones in the front, more brownish and almost has a shape like it s branching out. The texture is also more flaky than the spots in the front. After researching the symptoms and other images online, I don t know if it s a case of pityriasis rosea , Grover s disease, Bowen s diseaseā€¦ I m not sure how to go about this so I intend to see a dermatologist to get another professional opinion. Also I must add that I ve been on synthroid .075mg (thyroid meds) for about two years as well and this skin condition appeared around the same time. My doctor seams to think it s not related but I still wonder. I ve taken synthroid when I was a child as well (around 9-12) to help grow as I was small but without any thyroid problem. I feel the thyroid problem I have now is possibly related to taking the same med when i was a child. Any feedback could help. Here are uploaded photos of my back and chest area: WWW.WWWW.WW thank you
Asked On : Sun, 18 Mar 2012
Answers:  1 Views:  108
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hi yes i think it is pityriasis rosaeae.i think it is no way related to ur thyroid is a just viral infection caused by parvo lesion on the back is herald patch or mother patch and chrismas tree appearance is typical of can be cured by atarax 25 mg at night.althrocin 500mg twice daily and application of moisteriser along with flutivate ointment on the patches
Answered: Thu, 21 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor